MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 436120C
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Radiographic image review result: three images provided for l2 corpectomy with anterior instrumentation and l1-l3 posterior stabilization.The first ap x-ray shows the interbody cage translated out of the corpecting defect.The second image shows the endcap not in contact with the l1 interior end plate.The third image shows contact with the end plate.It is probable that the cage chipped and lost contact with the endplates along it to translate laterally.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent anterior vertebral body replacement at l2 due to burst fracture.Post-op, t3 backed out after it was inserted.Hence on (b)(6) 2020, during revision surgery, a patient position was taken and it was confirmed by checking the image that the implant has not been in contact with the endplate on the cranial side at all.It was performed after posterior fixation.The reason considered for backing out were the posterior screw loosened, and the anterior side opened.The t3 shrank after the operation.The third image was the image that was taken immediately after the operation.The frontal image right after the operation was not available, but it was considered that the position where the cage was placed had deviated a little from the center of the vertebral body.It was found that it has turned to the state of the first image three or four days after the initial surgery.The second image was taken during the revision surgery.When the implant was placed for the first time, it is unknown at this point that the implant has shrunk or the adjustable end cap was deviated.According to surgeon may be l3 had have compression fracture(it was unknown when compression fracture occurred).The product has been replaced with another implant on (b)(6).There were no other patient complications as a result of this event.

Brand Name
T2 STRATOSPHERE EXPANDABLE CORPECTOMY SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9822049
Report Number1030489-2020-00299
Device Sequence Number3129789
Product Code MQP
UDI-Device Identifier00643169634862
UDI-Public00643169634862
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number436120C
Device Lot NumberCA18J204
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2020
Initial Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR